Florida, 2005Heavy Rain in Florida, March 1 to 31, 2005
March 1 to 31, 2005 · NWS MOB · 1 event in 1 county or zone
1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Mar 1, 5:30 AM CST, 30 minutes earlier.
Area forecast discussion, Mar 1, 5:30 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
530 AM CST TUE MAR 1 2005
.SYNOPSIS...FORECAST PROBLEMS TO BE TACKLED THIS PACKAGE INCLUDE
TEMPS TONIGHT...TIMING OF RAIN WEDNESDAY NIGHT THROUGH THURSDAY AND
TEMPS IN THE EXTENDED. BUT...FIRST THINGS FIRST...CURRENT UPPER
PATTERN ISNT ALL THAT MUCH DIFFERENT FROM YESTERDAY...OTHER THAN
SHORTWAVE ENERGY HAS FORMED A CLOSED LOW OVER THE GREAT LAKES
REGION...WITH SEVERAL STRONG SHORTWAVES HAVING SWUNG THROUGH THE
MEAN TROUGH OVER THE EASTERN CONUS. ALSO...UPPER RIDGE STILL IN
PLACE OVER THE WESTERN CONUS...BUT SEVERAL STRONG SHORTWAVES HAVE
TOPPED THE RIDGE AND ARE MOVING ACROSS THE ROCKIES AS I TYPE. IN THE
LOWER LEVELS OF THE ATMOSPHERE...SURFACE BOUNDARY IS PUSHING ACROSS
THE FA AS I TYPE. DRY AIRMASS OVER THE AREA IS PREVENTING THE
FORMATION OF SHOWERS...MUCH LESS CLOUDS OVER THE FA...NORTHERN-MOST
REGIONS EXCLUDED.
&&
.SHORT TERM (TODAY THROUGH TONIGHT)...A SURFACE RIDGE BUILDS INTO
THE REGION THROUGH TONIGHT AND USHERS IN THE COLDEST TEMPERATURES IN
MORE THAN TWO WEEKS. THIS WILL RESULT IN A LIGHT FREEZE ACROSS THE
INLAND COUNTIES WITH PATCHY FROST OVER MUCH OF THE REMAINING AREA.
THE GROWING SEASON IS DEFINED AS BEGINNING WITH THE AVERAGE LAST
FREEZE...AND THIS OCCURRED ON FEBRUARY 27TH FOR MOBILE. AS WE ARE
ON THE CUSP OF THE GROWING SEASON...WILL NEED TO ISSUE A FREEZE
WATCH FOR A GOOD PORTION OF THE AREA TONIGHT WITH A FROST ADVISORY
OVER THE REMAINDER. CONSIDERING THE LOW LEVEL THICKNESS
PATTERN...THE FREEZE WATCH AREA WILL BE GENERALLY NORTH OF A LINE
FROM NEAR NEW AUGUSTA TO CRESTVIEW...WITH THE FROST ADVISORY SOUTH
OF THIS LINE. DESPITE SURFACE TEMPERATURES IN THE MID THIRTIES NEAR
THE COAST...DEWPOINTS WILL BE IN THE MID TWENTIES...RESULTING IN WET
BULB TEMPERATURES JUST BELOW FREEZING...THUS THE FROST RISK. AM
SIDING ON THE SIDE OF CAUTION WITH THE FREEZE WATCH AND THE FROST
ADVISORY...BUT WE HAVE HAD AN EXTENDED PERIOD OF RATHER MILD
TEMPERATURES AND THESE TEMPERATURES COULD RESULT IN SIGNIFICANT
DAMAGE IF GROWERS WERE UNPREPARED.
/29
.LONG TERM (WEDNESDAY THROUGH TUESDAY)...MODELS ADVERTISING CURRENT
GREAT LAKES SYSTEM HAS MOVED TO OVER NEW ENGLAND A LITTLE OVER
TWENTY FOUR HOURS FROM NOW...WITH A STRONG VORT LOBE DIVING SOUTH
OVER THE GREAT LAKES. SHORTWAVES MOVING OVER THE ROCKIES CROSS THE
SOUTHERN PLAINS TO OVER THE LOWER MISSISSIPPI RIVER VALLEY WEDNESDAY
INTO WEDNESDAY NIGHT. WITH GENERALLY EASTERLY FLOW DUES TO SURFACE
LOW FORMING OVER THE WESTERN GULF OF MEX...THEN TRACKING
EASTWARD...ISENTROPIC UPGLIDE LOOKS TO BE THE MAIN MECHANISM FOR
PRECIP...WITH GOOD UPGLIDE IN THE 290-300K LAYER OVER THE AREA
BEGINNING WEDNESDAY MIDNIGHT THROUGH THURSDAY NOON. HAVE KEPT TSRA
WORDING OVER MARINE AREAS AS A RESULT AS FEEL LAND AREAS ARE TOO FAR
NORTH OF SYSTEM TRACK FOR TSRA TO FORM. PROBLEMS WITH THE START TIME
IS HOW FAST WILL DRY LAYER NEAR THE SURFACE MOISTEN UP ENOUGH FOR
PRECIP TO HIT THE GROUND? FEEL THAT MOST OF THE FA WILL SEE SOME
RAIN BY SUNRISE THURSDAY.
NUMBERS TOMORROW THROUGH THURSDAY ARE GENERALLY MAV INTERPRETATION
AS FEEL MAV HAS A BETTER HANDLE ON THE DRY AIR AT FIRST...THEN TEMP
MODERATIONS FROM CLOUDINESS AND RAIN WEDNESDAY INTO THURSDAY.
FOR THURSDAY NIGHT INTO TUESDAY...THE TEMP PLUNGE THE OP GFS
EXHIBITED OVER THE WEEKEND HAS GIVEN WAY TO MORE MODERATE
TEMPS...WITH THE OP GFS PRETTY CLOSE THE ENSEMBLE MEAN. ANOTHER
STRONG SHORTWAVE DIVES INTO THE CENTRAL CONUS FRIDAY INTO
SATURDAY...BUT ANY EFFECTS WILL BE LIMITED TO A SLIGHT CHANCE FOR
PRECIP AS A SHORTWAVE PASSING OVER THE FA THURSDAY NIGHT INTO FRIDAY
WILL STEAL MOST OF ITS MOISTURE IN THE LOWER LEVELS.
&&
.MARINE...THE SMALL CRAFT ADVISORY IN EFFECT OVER THE OFFSHORE ZONES
MAY BE ABLE TO BE DOWNGRADED TO EXERCISE CAUTION AS EARLY AS THE
MORNING UPDATE. WILL KEEP THE EXERCISE CAUTION IN EFFECT FOR THE
NEAR SHORE ZONES...BUT THIS SHOULD BE ABLE TO BE DROPPED LATER THIS
AFTERNOON AS WELL. THE OFFSHORE FLOW WILL CONTINUE TO SUBSIDE
TONIGHT AS THE SURFACE RIDGE MOVES INTO THE AREA. THE RIDGE
CONTINUES EAST ON WEDNESDAY WITH THE FLOW BECOMING EAST...THEN
INCREASING ON THURSDAY AS A SYSTEM DEVELOPS OVER THE WESTERN GULF
AND ADVANCES EASTWARD. RIDGING REBUILDS OVER THE AREA FRIDAY INTO
SATURDAY WITH WINDS AND SEAS SUBSIDING.
/29
&&
.FIRE WEATHER...RED FLAG WARNING IN EFFECT TODAY FOR THE FLORIDA
PANHANDLE DUE TO LOW RHS FROM DRY AIRMASS OVER THE AREA. DISPERSIONS
WILL LIKELY AGAIN BUMP THE VERY GOOD CATEGORY. RED FLAG FOR
WEDNESDAY LESS CLEAR CUT...AS ATMOSPHERE MOISTENS UP FROM WEST TO
EAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 60 34 58 42 / 0 10 10 60
PENSACOLA 62 36 57 42 / 0 10 10 40
DESTIN 62 38 56 44 / 0 10 10 40
EVERGREEN 55 30 56 37 / 0 10 10 50
WAYNESBORO 55 30 58 37 / 0 0 10 60
CAMDEN 55 29 56 37 / 0 10 10 40
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...SMALL CRAFT ADVISORY THIS MORNING GMZ670.
FROST ADVISORY IN EFFECT TONIGHT ALZ063-064.
FREEZE WATCH IN EFFECT TONIGHT ALZ051>062.
FL...SMALL CRAFT ADVISORY THIS MORNING GMZ675.
FREEZE WATCH IN EFFECT TONIGHT FLZ001-003-005.
FROST ADVISORY IN EFFECT TONIGHT FLZ002-004-006.
RED FLAG WARNING FLZ001>006-008 TODAY.
MS...FREEZE WATCH IN EFFECT TONIGHT MSZ067-075-076-079.
FROST ADVISORY IN EFFECT TONIGHT MSZ078.
&&Hazardous weather outlook, Mar 1, 5:06 AM CST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
506 AM CST TUE MAR 1 2005
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-011800-
BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL-
COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL-
CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL-
INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL-
LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL-
UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL-
506 AM CST TUE MAR 1 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
UNSEASONABLY COLD AIR WILL FLOW INTO THE REGION THROUGH TONIGHT AND
BRING THE RISK OF A LIGHT FREEZE AND FROST TO MUCH OF THE AREA LATE
TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT
ANTICIPATED THROUGH TONIGHT.
Heavy Rain, Escambia
- When
- March 1, 6:00 AM CST to March 31, 11:59 PM CST
- Where
- Escambia County, Pensacola Regional
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 30.614, -87.341 (the zone’s center; the record gives no point)
The Pensacola area received 12.93 inches of rain for the month of March. This was the sixth wettest March since records began in 1880. The wettest March occurred in 1948 when 16.53 inches of rain fell.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Puerto Rico, March 1 to 31, 2005$5.0 million · 3 events
- Winter Storm in Ohio, March 1 to 2, 2005$825,000 · 7 events
- Winter Storm in Massachusetts, March 1, 2005$325,000 · 22 events
- Heavy Snow in New York, March 1, 2005$360,000 · 18 events
- Winter Storm in Pennsylvania, March 1 to 3, 2005$600,000 · 3 events
- Heavy Snow in Pennsylvania, March 1, 2005$160,000 · 8 events
- Winter Storm in Vermont, March 1, 2005$110,000 · 8 events
- Winter Storm in Vermont, March 1, 2005$110,000 · 8 events
- Winter Storm in New York, March 1, 2005$90,000 · 9 events
- Heavy Snow in New York, March 1, 2005$60,000 · 6 events
- Heavy Snow in Pennsylvania, March 1 to 2, 200526 events
- Drought in Colorado, March 1 to 31, 200521 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439803.